Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chronic Sinusitis
Mar 1, 2006

I found out I was positive almost 2.5 yrs ago and have been on meds for about 2. I am on Sustiva and Turvada and been very pleased with the results. The VL has consistently been undetectable and the CD4 count between 800 and 1000.

The only issue I am having (thankfully) is that I have almost constant pain in my right sinuses beneath and above my eye as well as pain in my right jaw joint and ear. Sometimes it is low grade, some times more severe. Could this be the result of the meds? My doctor has had me taking antihistamines and flonase but it does not seem to improve? Do you have any suggestions or ideas on a course of treatment I should discuss with my doctor?

Thanks for all you do to help this community.

Response from Dr. Henry

Have you had a radiologic evaluation (CT or MRI) to define the anatomy of your sinuses and/or an ENT evaluation. Sometimes surgical drainage is necessary to get relief (such as a window procedure). Also sometimes helpful is culture of the contents of the involved sinus (often need to have a needle placed in it) to look for other organisms (such as fungi or anaerobic bacteria) that are not routinely treated with an antibiotic). Some chronic sinus conditions manage to frustrate even the best therapies (even in HIV negative persons). KH



Previous
pergnancy
Next
Heart disease - meds or HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement